Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 257, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jun 15, 2011, 4:59 PM EDT for Hamilton County, Tennessee. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2011, 4:59 PM EDT (20:59 UTC)
- Expired
- Jun 15, 2011, 6:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
County Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 97 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 5:23 PM EDT | HAIL 1.25 | 11 Ne Chattanooga, TN | QUARTER TO HALF DOLLAR SIZED HAIL THAT THE SEQUOYAH NUCLER PLANTN AND NEAR HIXSON. |
| Jun 15, 5:30 PM EDT | HAIL 1.75 | Harrison, TN | GOLF BALL SIZED HAIL ON HIGHWAY 58. REPORTED BY SPOTTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 12:52 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.0 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 227 J/kg
- Mixed-layer CIN
- -377 J/kg
- Mixed-layer LCL
- 1521 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
815
WUUS54 KMRX 152059
SVRMRX
TNC065-152200-
/O.NEW.KMRX.SV.W.0257.110615T2059Z-110615T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
459 PM EDT WED JUN 15 2011
THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HAMILTON COUNTY IN EAST TENNESSEE...
* UNTIL 600 PM EDT
* AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DUNLAP TO WHITWELL...AND WERE
MOVING EAST AT 40 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
SODDY-DAISY...HARRISON...SALE CREEK...MIDDLE VALLEY...SHADY GROVE
AND BIRCHWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM THIS
EVENING.
&&
LAT...LON 3511 8539 3516 8538 3533 8524 3545 8517
3546 8512 3543 8510 3544 8507 3541 8502
3538 8503 3538 8500 3536 8498 3531 8497
3528 8494 3515 8503 3508 8501
TIME...MOT...LOC 2058Z 277DEG 35KT 3536 8530 3522 8541
$$
DMG1 follow-up statement
985
WWUS54 KMRX 152120
SVSMRX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
520 PM EDT WED JUN 15 2011
TNC065-152200-
/O.CON.KMRX.SV.W.0257.000000T0000Z-110615T2200Z/
HAMILTON TN-
520 PM EDT WED JUN 15 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR HAMILTON COUNTY...
AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SODDY DAISY...AND WAS MOVING EAST AT 40 MPH.
LOCATIONS IN THE WARNING INCLUDE...
BIRCHWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...FREQUENT CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED
WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM THIS
EVENING.
&&
LAT...LON 3511 8539 3516 8538 3533 8524 3545 8517
3546 8512 3543 8510 3544 8507 3541 8502
3538 8503 3538 8500 3536 8498 3531 8497
3528 8494 3515 8503 3508 8501
TIME...MOT...LOC 2120Z 282DEG 36KT 3524 8509
$$
DMGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:39 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 15, 3:39 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 339 PM EDT WED JUN 15 2011 .SHORT TERM (TONIGHT THROUGH THURSDAY)...ACTIVE STORMS THIS AFTERNOON...BUT NOT AN ACTIVE PATTERN OF SYSTEMS AS FRONTAL SYSTEM LOOKS TO NOT CLEAR THE AREA UNTIL LATER ON THURSDAY. WILL CLEAR THE PRECIP WEST TO EAST ON THURSDAY AFTERNOON AND EVENING...BUT FRONT NOT MAKING IT FAR AWAY AT ALL. SEVERE THREAT FOR THE AREA LIKELY TO GO INTO THE NIGHT AS 25KT LOW-LEVEL JET PUMPS MOISTURE INTO THE AREA. PRESENT SVR WATCH GOES UNTIL 8PM...BUT WOULD THINK SOME PART OF THE AREA WILL HAVE A WATCH AFTERWARDS. .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)...THIS PERIOD STARTS OUT WITH A FAIRLY MUTED WAVE PATTERN WITH THE UPPER LOW STILL OVER THE GRT LAKES AND THE UPPER HI OVER NRN MEXICO. BY SATURDAY THE HIGH DRIFTS OVER TEXAS AND BUILDS RESULTING IN 500MB HEIGHT RISES OVER OUR CWA OF ABOUT 50-60M...AND PUSHES THE NW FLOW MAIN STORM TRACK OFF TO OUR NORTHEAST. BEFORE THE RIDGE BUILDS IN...MODELS SHOW SMALL WIGGLES IN NW FLOW OVER AREA FOR FRIDAY...SUFFICIENT TO KEEP SOME POPS IN...THEN TREND TO NO POPS SW-NE OVER A 2-DAY PERIOD...STARTING IN THE SW FRIDAY NIGHT NEAR CHA...AND FINALLY CUTTING OFF POPS IN THE NORTHEAST BY SUNDAY NIGHT. WILL LET RIDGE RULE FROM THEN THROUGH TUESDAY NIGHT WITH NO POPS...BUT NEXT SYSTEM LOOKS LIKE IT COULD BE CLOSE ENOUGH TO INTRODUCE POPS BY THE END OF THE FORECAST ON WEDNESDAY. FOR TEMPS...NO MAJOR STRAYING FROM GUIDANCE ON EITHER LOWS OR HIGHS. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 68 93 64 91 68 / 60 20 20 20 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 66 89 62 87 68 / 60 30 10 20 20 OAK RIDGE, TN 66 89 62 86 67 / 60 20 10 20 20 TRI CITIES AIRPORT, TN 61 86 56 83 62 / 70 30 10 30 20 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && GM
Hazardous weather outlook, Jun 15, 4:34 AM EDT, 12 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 434 AM EDT WED JUN 15 2011 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-160845- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 434 AM EDT WED JUN 15 2011 /334 AM CDT WED JUN 15 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY...WITH A THREAT OF STRONG TO SEVERE STORMS THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS OF 60 MPH OR GREATER WILL BE THE MAIN THREATS. HOWEVER...AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORM CHANCES DECREASE GRADUALLY EACH DAY...WITH ONLY A VERY SLIGHT CHANCE BY MONDAY AND TUESDAY...DUE TO A BUILDING UPPER RIDGE OF HIGH PRESSURE. THE THREAT OF STRONG TO MARGINALLY SEVERE STORMS IS VERY LOW FOR THURSDAY THROUGH TUESDAY...SO NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. TG
In the hours before
Special weather statement, Jun 15, 2:43 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 243 PM EDT WED JUN 15 2011 TNZ067-083-151930- RHEA TN-ROANE TN- 243 PM EDT WED JUN 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR ROANE AND EXTREME NORTHERN RHEA COUNTIES UNTIL 330 PM EDT... AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF ROCKWOOD...MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF DIMES OR PENNIES IS EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... ROCKWOOD AROUND 250 PM EDT. HARRIMAN AND FAIRVIEW AROUND 300 PM EDT. KINGSTON AND PAINT ROCK AROUND 305 PM EDT. DEARMOND AROUND 310 PM EDT. BRADBURY AROUND 315 PM EDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. DGS
Special weather statement, Jun 15, 2:47 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 247 PM EDT WED JUN 15 2011 TNZ036-069>071-073-074-151945- ANDERSON TN-JEFFERSON TN-KNOX TN-NORTH SEVIER TN-NW BLOUNT TN-SEVIER SMOKY MOUNTAINS TN- 247 PM EDT WED JUN 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT...SEVIER...KNOX...JEFFERSON AND ANDERSON COUNTIES UNTIL 345 PM... AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS OVER BLOUNT...SEVIER...KNOX... JEFFERSON AND ANDERSON COUNTIES. THESE STORM WERE MOVING EAST AROUND 40 MPH. SMALL HAIL...WIND GUSTS UP TO 50 MPH...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
Special weather statement, Jun 15, 3:33 PM EDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 333 PM EDT WED JUN 15 2011 TNZ067-068-082>086-152030- BLEDSOE TN-LOUDON TN-MCMINN TN-MEIGS TN-NORTHWEST MONROE TN-RHEA TN-ROANE TN- 333 PM EDT WED JUN 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR MONROE...MEIGS...MCMINN... BLEDSOE...LOUDON...ROANE AND RHEA COUNTIES UNTIL 430 PM EDT... AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROCKWOOD TO 12 MILES NORTH OF PIKEVILLE...WHICH WERE MOVING EAST AT 40 MPH. SMALL HAIL...WIND GUSTS UP TO 50 MPH...AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION TO SMALL HAIL AND GUSTY WINDS...OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES PRIMARY KILLERS ASSOCIATED WITH THUNDERSTORMS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. DMG
Special weather statement, Jun 15, 3:53 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 353 PM EDT WED JUN 15 2011 TNZ068-071-072-086-087-152045- BLOUNT SMOKY MOUNTAINS TN-LOUDON TN-NORTHWEST MONROE TN-NW BLOUNT TN-SOUTHEAST MONROE TN- 353 PM EDT WED JUN 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BLOUNT...MONROE AND LOUDON COUNTIES UNTIL 445 PM EDT... AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SWEETWATER...MOVING EAST AT 55 MPH. HAIL UP TO THE SIZE OF DIMES OR PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...LOUDON...MARYVILLE... ALCOA...EAGLETON VILLAGE...VONORE...GREENBACK...CITICO BEACH... FRIENDSVILLE...TALASSEE...CLOVER HILL...HAPPY VALLEY...WILDWOOD... CADES COVE...WALLAND AND TOWNSEND. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. DGS
Local storm report, Jun 15, 4:17 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
417 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TSTM WND DMG 3 ENE WHITWELL 35.22N 85.47W
06/15/2011 MARION TN LAW ENFORCEMENT
ONE TREE DOWN ON MT CALVARY RD.
&&Local storm report, Jun 15, 4:48 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
448 PM EDT WED JUN 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 1 W DUNLAP 35.37N 85.40W
06/15/2011 E1.00 INCH SEQUATCHIE TN EMERGENCY MNGR
&&The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 11:42 AM EDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 63 min |
| Jun 15, 12:09 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 66 min |
| Jun 15, 12:54 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Sequatchie | 66 min |
| Jun 15, 1:00 PM EDT | Severe Thunderstorm Warning | MRX | Campbell, Scott | 60 min |
| Jun 15, 1:05 PM EDT | Severe Thunderstorm Warning | MRX | Loudon, Meigs, Rhea, Roane | 25 min |
| Jun 15, 1:25 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Blount, Knox, Loudon, Roane | 65 min |
| Jun 15, 1:41 PM EDT | Severe Thunderstorm Warning | MRX | Morgan | 64 min |
| Jun 15, 2:07 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Meigs, Rhea | 25 min |
| Jun 15, 4:03 PM EDT | Areal Flood Advisory | MRX | Anderson, Blount, Jefferson, Knox, Loudon, Morgan and 2 more | 3 hr |
| Jun 15, 4:11 PM EDT | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 64 min |
| Jun 15, 4:36 PM EDT | Areal Flood Advisory | MRX | Bledsoe, Blount, Loudon, McMinn, Meigs, Monroe and 2 more | 3 hr |
| Jun 15, 5:23 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 67 min |
| Jun 15, 5:28 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Sequatchie | 62 min |
| Jun 15, 5:39 PM EDT | Areal Flood Advisory | MRX | Bledsoe, Bradley, Hamilton, McMinn, Marion, Meigs and 2 more | 3 hr |
| Jun 15, 5:43 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 32 min |
| Jun 15, 5:54 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 44 min |
| Jun 15, 6:00 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 60 min |
| Jun 15, 6:16 PM EDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 37 min |
| Jun 15, 6:29 PM EDT | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 61 min |
| Jun 15, 6:41 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 53 min |
| Jun 15, 7:00 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.